Had the most rotton xmas in and out of A and E with the most awful chest pains and pounding heart have always had palpitations, but nothing like this.

They checked my bloods and i have not had a heart attack, i am going through menopause its been a year since my last period, and i am reluctant to take H.RT as i have heard it increases palpitations.

Which brings me to my Thyroid, apparently all my levels are okay i dont have the info to hand at the moment so cannot post my levels. I saw an Endo who did my T3 which was 4.2 i am waiting to get hold of the range as the number means bugger all without reference range.

What i do know is since the Eltroxin shortage and been placed on mercury pharmas Levo which they say is the same, my palps have gone crazy.

Any ideas anyone i am so fed up of feeling like this, am thinking of going to see private heart doc am so desperate.

Thanks Dotti

8 Replies

  • You need to change your levo as the MP brand has caused exactly the same problems to many of us on here (myself included). I have been battling heart palps/irregular heat beats for well over a year now and when I was on eltroxin they calmed down an alwful lot. After they withdrew eltroxin and I had to go on MP generic brand they got really bad again so I took matters into my own hands and now purchase my own levo (a German make) and the palps have almost disappeared.

    Have a look at this link from a couple of months ago and you will see how many people are having the same trouble. There are also links to other eltroxin question on this link so go through the answers and have a good read as well as clicking into the other healthunlcoked links.

    Hope this helps and makes you realise that it could possibly be the MP own brand you are taking that is causing you problems. If you need any info regarding the German brands of levo - which I think are far superior than anything the NHS can give you - let me know by private message.

    Moggie x

  • Thanks so much moggie. i dont mean to appear thick but how do i pm you. thanks dotti

  • Have just PM'd you so you should get an email to say I have. If not have a look at the top of the screen (along the green line) and there is a little white envelope which should now have a number one next to it. Click on the white envelope and it will take you to your message.

    Moggie x

  • Information about some European products (including two German makes) here:


  • I had such bad palps plus a myriad of other symptoms when on levo, when I was given Eltroxin I felt so much better more of less immediately. At present I am on T3. I cannot understand why they cannot produce Eltroxin as they insist the Mercury Pharma generic to be exactly the same, but the patients appear to notice a difference and now Eltroxin is unavailable. Why?

  • My suspicion is that this is all to do with conforming to the new dissolution requirements for levothyroxine which should be coming in soon (sometime in January 2014 has been mentioned). It was probably more sensible to manage only one product/packaging combo as they adjusted them rather than having to manage two products/packaging. So, withdraw Eltroxin until they have achieved validation, then re-introduce Eltroxin as a way of charging more for the same product!

    I suspect that if Eltroxin were available now, it would be having exactly the same effects as MP levothyroxine. That is, both product would still be the same as each other but slightly tweaked from the formulation being used, say, a year ago.

    It would be most excellent to have some real information about this - what I have said above is speculation based n some fragments of information.


  • I on eltroxin here in Ireland but it's made by mercury pharma and I'm having an awful time on it it's definately not the brand of eltroxin that I used to get. I've said it to the pharmacist and he told me they took over production for the original makers it's awful stuff

  • Forgot to say the box says eltroxin but underneath is levothyroxine and I can't get any other brand here

You may also like...